Ask a doctor

Blue Boils on Lip 2 Weeks After Juvederm Lip Injection

i had juvederm injections in my lip 2 weeks ago, i didnt have any bruising because I took arnica, now i have blueish tiny bubbles on my lip. What are they should I be concerned ?

Doctor Answers (10)

Blue "boils" on lip after Juvederm are the Juvederm itself--too close to the surface!

+2

Sometimes the clear Juvederm gel can dissect through the tissue planes and move from deeper placement to more superficial locations (just below the skin) where the Tyndall effect makes the "blister-like" areas look bluish in color. Though injection with hyaluronidase can be performed, it actually breaks down native tissue hyaluronic acid more than hyaluronic acid fillers (which are more cross-linked, and which is why they "last" in tissues). The effect of diminishing the bleb, bump, or "boil" may be the same, but it usually is incomplete.

Better, in my opinion, is using a sterile needle to puncture the Juvederm bubble, gently squeeze the excess out, and massage the rest into the soft smooth look you wanted in the first place. Consider slightly deeper placement the next time, or perhaps a different injector if this seems to be a recurring problem.

BTW, arnica is a great homeopathic remedy for bruise reduction and reabsorption (we use it in my surgical practice daily because we feel it really works), but it does not prevent bruising. If your injector hits a vessel (we all do on occasion, because they are there!), arnica or not, you WILL get a bruise. Just a smaller one, and one that goes aways faster, but a bruise just the same!

Web reference: http://www.mpsmn.com/html/carillon-clinic.html

Minneapolis Plastic Surgeon
5.0 out of 5 stars 90 reviews

Juvederm and blue bubbles on lips

+1

When Juvederm is placed too superficially it can create bluish bubbles.  You can have your doctor dissolve them by injecting a medicine called hyaluronidase.  Otherwise, they should slowly dissolve as your body metabolizes the product.  

Dr. Cat Begovic M.D.

Web reference: http://www.makeyouperfect.com

Beverly Hills Plastic Surgeon
5.0 out of 5 stars 5 reviews

Blue bumps after Juvederm lip injections

+1

If these are not bruises or hematomas (which can be delayed and can still occur despite taking Arnica), they are probably nodules of the Juvederm that are causing the Tyndall effect.  This is a physical property of the product in how it reflects light and causes the color to appear bluish when it's superficial. It can be corrected by the doctor sterilly expressing some product or by using hyaluronidase injections to dissolve the product. 

Web reference: http://www.thenyac.com/

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Blue Bubbles on Lips After Juvederm Injections

+1

This sounds like your injections were done a little too superficially.  I recommend going back to the provider who injected you.  He or she will more than likely  discuss dissolving the Juvederm with a solution called "Vitrase" or if the little bubbles are very superficial, he/she might opt to incise and express them individually .

Good luck.  Hope this helps.

 

Dr. Grant Stevens  

Web reference: http://marinaplasticsurgery.com/

Los Angeles Plastic Surgeon
4.5 out of 5 stars 57 reviews

Juvederm Can Cause Blue Bumps

+1

If Juvederm is injected too superficially it may cause a blue-colored bump that is quite visible. VERY firm massage of the area may fix the problem by forcing the Juvederm deeper into your lips. If this is not successful you should return to your injecting physician so the Juvederm can be expressed through a small nick in the overlying skin. There is no reason to be concerned. Juvederm is made of hyaluronic acid, a natural component of the skin.  It is safe, easily absorbed and poses very little risk of allergic reaction.

 

Web reference: http://www.dorsetstreetdermatology.com/cosmetic-dermatology/juvederm/

South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Lesions on lips after Juvederm injection for Lip Augmentation

+1

The Juvederm may have been injected to superficially in your lip and you're seeing the Juvederm as blue nodules.  You can massage these gently but should also see the MD that did the Juvederm injections to be sure that's the cause and to see if he/she has other instructions for you to follow at this point. 

Web reference: http://www.drfpalmer.com

Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Blue dots after Juvederm

+1

These are most likely superficial blebs of Juvederm and, if so, should be of no concern. You need to see the doctor who performed your injections, so he or she can evaluate you.

Miami Dermatologist

Bluish nodules on lips after Juvederm injections

+1

Most likely the Juvederm was injected too superficially and the small deposits of Juvederm are showing through the skin with what is called the Tyndall effect, giving it a translucent, bluish discoloration.

Those can be either expressed through a small nick in the skin or dissolved with small amounts of hyaluronidase.

Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Blue bubbles on lips post filler

+1

As long as the blue bumps do not hurt, they are likely due to too superficial placement of the filler.  I highly recommend you show the physician that injected you.  Massage of the blue areas can often help move them away from the surface.  Another option is for the physician to make a very small hole with needle or sharp instrument after prepping your lip with alcohol or other antibacterial, and expressing the material that is right near the surface.

Hope that helps.

Madeline Krauss, M.D.

Boston Dermatologic Surgeon
4.0 out of 5 stars 1 review

Blue boils in lips after Juviderm injections.

+1

I am guessing that this is probably the Juviderm you are seeing thru the lip. Return to your doctor and he may need to open these with a needle.

Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 10 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...